Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 18, 2013, 10:12 PM CDT for Morton County, Stevens County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 18, 2013, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 158 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:30 PM CDT | HAIL 0.75 | 2 Ene Wilburton, KS | |
| Jun 18, 10:30 PM CDT | HAIL 1 | 1 Sw Richfield, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KDDC 190312
SVRDDC
KSC129-189-190400-
/O.NEW.KDDC.SV.W.0178.130619T0312Z-130619T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1012 PM CDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORTON COUNTY IN SOUTHWEST KANSAS...
STEVENS COUNTY IN SOUTHWEST KANSAS...
* UNTIL 1100 PM CDT
* AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
RICHFIELD...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELKHART...WILBURTON...ROLLA...FETERITA AND HUGOTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 10198 3726 10198 3739 10176 3730 10113
3702 10107 3699 10113
TIME...MOT...LOC 0312Z 301DEG 15KT 3720 10181
HAIL...1.00IN
WIND...60MPH
$$
183 follow-up statements
180
WWUS53 KDDC 190334
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT TUE JUN 18 2013
KSC129-189-190400-
/O.CON.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1034 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORTON AND
STEVENS COUNTIES UNTIL 1100 PM CDT...
AT 1031 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF ROLLA...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILBURTON...ROLLA...FETERITA AND HUGOTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 10198 3726 10198 3739 10176 3730 10113
3702 10107 3699 10113
TIME...MOT...LOC 0334Z 301DEG 15KT 3715 10171
HAIL...1.00IN
WIND...60MPH
$$
18273
WWUS53 KDDC 190347
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 PM CDT TUE JUN 18 2013
KSC129-189-190400-
/O.CON.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1047 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORTON AND SOUTHWESTERN STEVENS COUNTIES UNTIL 1100 PM CDT...
AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLLA...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FETERITA AND HUGOTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3724 10190 3734 10170 3721 10133 3699 10113
3699 10198
TIME...MOT...LOC 0347Z 315DEG 17KT 3707 10166
HAIL...<.75IN
WIND...60MPH
$$
18800
WWUS53 KDDC 190359
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 PM CDT TUE JUN 18 2013
KSC129-189-190409-
/O.EXP.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1059 PM CDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON AND
SOUTHWESTERN STEVENS COUNTIES WILL EXPIRE AT 1100 PM CDT/1000 PM
MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3724 10190 3734 10170 3721 10133 3699 10113
3699 10198
TIME...MOT...LOC 0359Z 299DEG 25KT 3707 10146
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:21 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 18, 6:21 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 621 PM CDT TUE JUN 18 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1000 AM CDT TUE JUN 18 2013 THE 18.12Z 250 HPA RAOB MAP SHOWED TWO JET STREAK ACROSS THE CONUS. ONE 95 KT STREAK ACROSS THE PACIFIC NORTHWEST AND ANOTHER 115 KT STREAK ACROSS THE NORTHEAST. FLOW ACROSS THE CENTRAL PLAINS WAS WESTERLY AROUND 60 KT. AT 500 HPA, A LARGE 550 DM CYCLONE WAS LOCATED JUST OFFSHORE OF WASHINGTON STATE. FAIRLY COLD MID LEVEL TEMPERATURES AROUND -24 DEG C WERE ASSOCIATED WITH SAID FEATURE. DOWNSTREAM, A FEW SHORTWAVE TROFS WERE MOVING ACROSS THE UPPER MIDWEST AND INTO THE OHIO RIVER VALLEY. ANOTHER DEEP CYCLONE WAS LOCATED ACROSS SE CANADA WITH MID LEVEL TEMPS AROUND -28 DEG C. AT 700 HPA, LESS OF AN UPSLOPE FLOW PATTERN WAS NOTED AT KDDC. TEMPS WERE FAIRLY UNCHANGED FROM YESTERDAYS 12Z FLIGHT...STILL @ 8 DEG C. SLIGHT COOLING WAS NOTED AT 850 HPA @ KDDC WITH THE OBSERVED VALUE AT 18 DEG C INSTEAD OF 20 DEG C. AGAIN, LESS OF AN UPSLOPE FLOW PATTERN WAS NOTED IN THE WIND FIELD. AT THE SFC, A STATIONARY FRONT WAS NOTED ACROSS COLORADO EXTENDING SOUTHWARD TO THE TEXAS PANHANDLE. TROPICAL DEPRESSION TWO WAS LOCATED @ 17.9N 90.0W @ 15Z. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 100 PM CDT TUE JUN 18 2013 TONIGHT: KDDC WSR-88D INDICATING RETURNED POWER THIS AFTERNOON. THIS ACTIVITY IS IN RESPONSE TO A WEAK WAVE MOVING OUT OF NW KANSAS AND SURFACE CONVERGENCE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING AND WILL EVENTUALLY SPREAD EAST OR SOUTHEAST. A FEW SEVERE STRONG OR SEVERE STORMS ARE POSSIBLE, HOWEVER, SHEAR IS PRETTY WEAK. OVERNIGHT LOWS WILL BE SLIGHTLY HIGHER AS DEWPOINTS ARE A DEGREE OR TWO HIGHER...MID 60S. TOMORROW: EARLY CONVECTION WILL STILL BE POSSIBLE WEDNESDAY MORNING ALONG A SFC CONVERGENCE LINE AND WEAK UPPER LEVEL WAVE MOVING ACROSS THE REGION. HAVE PRECIPITATION PROBABILITY PERCENTAGE POINTS PEAKING AT 18Z AND THEN TAPERING THROUGH THE REST OF THE AFTERNOON AS THE WAVE AND RESULTANT SUPPORT MOVES EAST. HIGHS TOMORROW WILL BE IN THE MID 80S TO MID 90S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 1243 PM CDT TUE JUN 18 2013 WEDNESDAY NIGHT THROUGH FRIDAY: A RETURN TO HOT WEATHER IS EXPECTED FOR LATE IN THE WEEK AS VERY WARM 850-700MB DOWNSLOPE-WARMED AIR ADVECTS EAST INTO WESTERN KANSAS. WHILE ORGANIZED THUNDERSTORM ACTIVITY IS NOT ANTICIPATED...THE WEDNESDAY NIGHT PERIOD WILL HAVE TO BE WATCHED MAINLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS AS A SHORTWAVE DISTURBANCE MOVES ACROSS KANSAS (SUBTROPICAL IN NATURE AS THE MAIN POLAR JET TROUGH WILL BE WELL OFF TO THE NORTHWEST). THE GLOBAL MODELS SEEM TO BE FAIRLY PERSISTENT IN SHOWING A CONVECTIVE QPF SIGNAL ROLLING EAST ACROSS KANSAS WEDNESDAY EVENING WHICH SEEMS TO BE TIED TO WARM FRONTOGENESIS IN THE 800-700MB LAYER. ANY CONVECTIVE THREAT SHOULD BE EARLY IN THE EVENING ACROSS MAINLY THE FAR EASTERN COUNTIES (GENERALLY EAST OF HIGHWAY 183). THE DRYLINE WILL PUSH EAST A BIT ON THURSDAY THANKS TO INCREASED SOUTHWESTERLY MOMENTUM IN THE 850-700MB LAYER. ALONG AND WEST OF THE DRYLINE...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AS SURFACE RH PLUMMETS TO THE LOWER-MID TEENS PERCENT. ALONG THE DRYLINE BOTH THURSDAY AND FRIDAY...AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT AS CONVECTIVE TEMPERATURE IS REACHED AND A CONTINUED RATHER MOIST AIRMASS EAST OF THE DRYLINE BOTH THURSDAY AND FRIDAY EVENINGS (DEWPOINTS IN THE UPPER 50S TO LOWER 60S). A SUBTROPICAL UPPER TROPOSPHERIC JET 45-50 KNOTS FROM NEW MEXICO INTO WESTERN KANSAS MAY PROVIDE ENOUGH DEEP TROPOSPHERIC ASCENT AND SHEAR FOR A FEW SEVERE STORMS...BUT COVERAGE AT THIS TIME LOOKS RATHER SPARSE... SO WILL ONLY BE GOING WITH SLIGHT CHANCE POPS ACROSS THE FAR SOUTHWESTERN KANSAS COUNTIES FOR NOW. SATURDAY THROUGH TUESDAY: DURING THIS TIME FRAME...A LARGE UPPER LOW ACROSS THE PACIFIC NORTHWEST REGION/ADJACENT NORTHERN ROCKIES WILL LIFT NORTHEAST AND BECOME ABSORBED IN THE POLAR JET STREAM FLOW IN SOUTHERN CANADA. A SUBTROPICAL (YET RATHER WEAK) JET WILL CONTINUE FROM ARIZONA THROUGH NEW MEXICO INTO THE CENTRAL HIGH PLAINS. THIS SUBTROPICAL JET WILL EVENTUALLY WEAKEN AS MID LEVEL ANTICYCLOGENESIS BEGINS ACROSS THE SOUTHERN HIGH PLAINS. THIS RIDGE-BUILDING WILL MARK THE BEGINNING OF THE TRADITIONAL SUMMER PATTERN AS A 595+ DECAMETER HIGH AT 500MB WILL EVENTUALLY BECOME A DOMINANT FEATURE ACROSS THE CENTRAL/SOUTH-CENTRAL CONUS. A SURFACE FRONT WILL LIKELY APPROACH WESTERN KANSAS ON SUNDAY...HOWEVER THIS FRONT SHOULD DISSOLVE LATE SUNDAY/SUNDAY NIGHT (ALTHOUGH NOT BEFORE SOME THUNDERSTORM CHANCES ALONG THE FRONT). HIGHS EACH DAY IN THE MID TO UPPER 90S SEEM LIKELY...WITH THE PERSISTENT 100-DEGREE HEAT EXPECTED ACROSS NORTHWEST KANSAS AND INTO SOUTHWESTERN NEBRASKA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 619 PM CDT TUE JUN 18 2013 STRONG TO SEVERE THUNDERSTORMS NEAR HAYS WILL MOVE SOUTH AND ARE EXPECTED TO WEAKEN THROUGH SUNSET. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL APPROACH THE DODGE CITY AIRPORT BETWEEN 0230Z AND 04Z IF THESE STORMS HOLD TOGETHER. ANOTHER CHANCE OF THUNDERSTORMS WILL THEN BE POSSIBLE AT ALL TAF SITES BETWEEN 09Z AND 12Z AS AN UPPER LEVEL TROUGH EXITS THE ROCKIES AND CROSSES THE CENTRAL HIGH PLAINS. MODEL SOUNDINGS SUGGEST THAT CLOUD BASES WILL BE ABOVE 4000 FEET SO VFR CONDITIONS ARE EXPECTED THROUGH EARLY WEDNESDAY MORNING. PREVAILING WINDS OVERNIGHT ARE WILL BE SOUTH/SOUTHEAST AT 10 TO 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 88 67 99 / 30 40 20 10 GCK 63 90 66 101 / 30 40 10 10 EHA 63 93 66 102 / 30 20 10 10 LBL 63 92 67 102 / 30 30 10 10 HYS 66 86 67 94 / 30 40 20 10 P28 67 87 68 95 / 30 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SUGDEN SHORT TERM...SUGDEN LONG TERM...UMSCHEID AVIATION...BURGERT
Hazardous weather outlook, Jun 18, 4:22 AM CDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 422 AM CDT TUE JUN 18 2013 KSZ030-031-043>046-061>066-074>081-084>090-191000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 422 AM CDT TUE JUN 18 2013 /322 AM MDT TUE JUN 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NEAR THE COLORADO BORDER, AFTER 6 PM CDT THIS EVENING. THE MAIN SEVERE RISKS WILL BE FOR HAIL UP TO QUARTER SIZE AND WIND GUSTS TO OVER 60 MPH, THROUGH ABOUT 9 PM CDT. THUNDERSTORMS WITH LIGHTNING WILL MOVE FARTHER EAST INTO SOUTHWEST KANSAS OVERNIGHT, BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR THUNDERSTORMS EACH LATE AFTERNOON WEDNESDAY, AND THEN AGAIN FROM FRIDAY INTO MONDAY AFTERNOON. AT THIS TIME, SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE INITIATED THIS EVENING FROM 6 TO 9 PM CDT, WEST OF A LINE FROM HAMILTON COUNTY TO MORTON COUNTY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, Jun 18, 6:10 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 4 ESE ELLIS 38.91N 99.49W
06/18/2013 E65.00 MPH ELLIS KS PUBLIC
WINDS WERE ESTIMATED AT 60 AND 70 MPH.
0552 PM HAIL 4 ESE ELLIS 38.91N 99.49W
06/18/2013 E0.88 INCH ELLIS KS PUBLIC
&&
RBURGLocal storm report, Jun 18, 6:21 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 9 NNE ELLIS 39.06N 99.49W
06/18/2013 M3.00 INCH ELLIS KS TRAINED SPOTTER
HEAVY RAINFALL OF 3 INCHES REPORTED NEAR INTERSECTION OF
160TH AND BUCKEYE ROAD.
&&
MRUSSELLLocal storm report, Jun 18, 7:15 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 8 NW LA CROSSE 38.61N 99.41W
06/18/2013 E60 MPH RUSH KS PUBLIC
&&
MRUSSELLSpecial weather statement, Jun 18, 7:43 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 743 PM CDT TUE JUN 18 2013 KSZ045-046-065-190145- NESS-PAWNEE-RUSH- 743 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE... SOUTHEASTERN NESS AND SOUTHWESTERN RUSH COUNTIES... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALEXANDER...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN PAWNEE...SOUTHEASTERN NESS AND SOUTHWESTERN RUSH COUNTIES...INCLUDING THE CITIES OF ALEXANDER AND NEKOMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3828 9919 3827 9964 3853 9972 3854 9945 TIME...MOT...LOC 0044Z 319DEG 13KT 3846 9954 UMSCHEID
Local storm report, Jun 18, 9:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
938 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 6 SW ANTONINO 38.71N 99.44W
06/18/2013 E0.88 INCH ELLIS KS PUBLIC
&&
JFINCHSpecial weather statement, Jun 18, 9:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
943 PM CDT TUE JUN 18 2013
KSZ084-190345-
MORTON-
943 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING
EAST AT 15 MPH.
LAT...LON 3732 10205 3737 10205 3737 10157 3709 10157
3710 10205 3731 10205
TIME...MOT...LOC 0243Z 267DEG 13KT 3734 10196
18The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Special Weather Statement | DDC | Rush | 62 min |
| Jun 18, 8:47 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 58 min |
| Jun 18, 9:40 PM CDT | Areal Flood Warning | DDC | Morton, Stanton | 6 hr |
| Jun 18, 9:43 PM CDT | Special Weather Statement | DDC | Morton | 62 min |
| Jun 18, 10:58 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.